MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI
Model Number M004R9620K20
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that catheter separation occurred.During an ablation procedure, the intellanav oi ablation catheter showed high temperatures during use; high temperature errors were displayed on the maestro generator.Upon removing the catheter from the patient, it was discovered that the distal shaft section had become separated from the proximal shaft section.The procedure was completed using another catheter.There were no patient complications.
 
Additional Manufacturer Narrative
Updated: device evaluated by mfr., eval summary attached, method codes, results codes, conclusion codes.Device evaluated by mfr: returned device analysis found a gap of approximately 1mm at the butt bond between the insulations of the distal and proximal shafts.Subsequent body fluid ingress due to the gap was most likely the reason for the high temperature errors.Electrical testing found no open circuits and thermocouple measurements were within specification.Measurements between the thermocouple, the magnetic sensor, and the electrodes were erratic, which was also most likely due to fluid ingress.Ablation was verified using a maestro generator; after two seconds of ablation the maestro displayed a d05 (excessive temperature) error and the ablation was halted.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description

Brand Name
INTELLANAV OI
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7230161
Report Number2134265-2018-00195
Device Sequence Number957422
Product Code OAE
UDI-Device Identifier08714729937449
UDI-Public08714729937449
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2020
Device Model NumberM004R9620K20
Device Catalogue NumberR9620K2
Device Lot Number21232041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1